Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 33, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Dec 13, 2008, 4:01 AM CST for 6 counties in Texas. It took effect at Dec 13, 2008, 11:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2008, 4:01 AM CST (10:01 UTC)
- In effect from
- Dec 13, 2008, 11:00 AM CST
- Expired
- Dec 13, 2008, 5:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Corpus Christi, TX
Counties Bee County, TX, Goliad County, TX, Kleberg County, TX, Nueces County, TX, San Patricio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 43 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1493 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KCRP 131001 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 401 AM CST SAT DEC 13 2008 ...WIND ADVISORY IN EFFECT FOR PORTIONS OF SOUTH TEXAS... .LOW PRESSURE OVER THE SOUTHER PLAINS WILL DEEPEN TODAY...AS AN UPPER LEVEL TROUGH MOVES TOWARD THE AREA. WINDS WILL WEAKEN AROUND SUNSET WITH THE LOSS OF DAYTIME HEATING. TXZ232>234-242>244-131900- /O.NEW.KCRP.WI.Y.0033.081213T1700Z-081213T2300Z/ BEE-GOLIAD-VICTORIA-KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...BEEVILLE...SKIDMORE...GOLIAD... VICTORIA...KINGSVILLE...CORPUS CHRISTI...ROBSTOWN... PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON... MATHIS 401 AM CST SAT DEC 13 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. COUNTIES INCLUDED IN THIS ADVISORY ARE BEE...GOLIAD...VICTORIA...KLEBERG...NUECES AND SAN PATRICIO. SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 40 MPH ARE EXPECTED TO DEVELOP BY SATURDAY AFTERNOON. WINDS WILL DECREASE TO 15 TO 25 MPH BY SATURDAY EVENING WITH THE LOSS OF DAYTIME HEATING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH...OR WILL GUST TO 40 MPH OR HIGHER. MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH CAUTION TODAY. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT TIMES. $$ GW
2 follow-up statements
000 WWUS74 KCRP 131817 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1217 PM CST SAT DEC 13 2008 ...WIND ADVISORY IN EFFECT FOR PORTIONS OF SOUTH TEXAS... .LOW PRESSURE OVER THE SOUTHER PLAINS WILL DEEPEN TODAY...AS AN UPPER LEVEL TROUGH MOVES TOWARD THE AREA. WINDS WILL WEAKEN AROUND SUNSET WITH THE LOSS OF DAYTIME HEATING. TXZ232>234-242>244-132300- /O.CON.KCRP.WI.Y.0033.000000T0000Z-081213T2300Z/ BEE-GOLIAD-VICTORIA-KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...BEEVILLE...SKIDMORE...GOLIAD... VICTORIA...KINGSVILLE...CORPUS CHRISTI...ROBSTOWN... PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON... MATHIS 1217 PM CST SAT DEC 13 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON FOR BEE...GOLIAD...VICTORIA...KLEBERG...NUECES AND SAN PATRICIO COUNTIES. SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH HAVE DEVELOPED ACROSS THE ADVISORY AREA. THE STRONGEST WINDS WILL LIKELY OCCUR ACROSS CENTRAL NUECES COUNTY NEAR THE CORPUS CHRISTI INTERNATIONAL AIRPORT. WINDS WILL DECREASE TO 15 TO 25 MPH BY THIS EVENING WITH THE LOSS OF DAYTIME HEATING. MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH CAUTION TODAY. BOATING ON AREA LAKES IS NOT RECOMMENDED. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT TIMES. $$ MJG
000 WWUS74 KCRP 131822 CCA NPWCRP URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1221 PM CST SAT DEC 13 2008 ...WIND ADVISORY IN EFFECT FOR PORTIONS OF SOUTH TEXAS... .LOW PRESSURE OVER THE SOUTHER PLAINS WILL DEEPEN TODAY...AS AN UPPER LEVEL TROUGH MOVES TOWARD THE AREA. WINDS WILL WEAKEN AROUND SUNSET WITH THE LOSS OF DAYTIME HEATING. TXZ232>234-242>244-132300- /O.COR.KCRP.WI.Y.0033.000000T0000Z-081213T2300Z/ BEE-GOLIAD-VICTORIA-KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...BEEVILLE...SKIDMORE...GOLIAD... VICTORIA...KINGSVILLE...CORPUS CHRISTI...ROBSTOWN... PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON... MATHIS 1221 PM CST SAT DEC 13 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON FOR BEE...GOLIAD...VICTORIA...KLEBERG...NUECES AND SAN PATRICIO COUNTIES. SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH HAVE DEVELOPED ACROSS THE ADVISORY AREA. THE STRONGEST WINDS WILL LIKELY OCCUR ACROSS CENTRAL NUECES COUNTY NEAR THE CORPUS CHRISTI INTERNATIONAL AIRPORT. WINDS WILL DECREASE TO 15 TO 25 MPH BY THIS EVENING WITH THE LOSS OF DAYTIME HEATING. MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH CAUTION TODAY. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT TIMES. BOATING ON AREA LAKES IS NOT RECOMMENDED. $$ MJG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Dec 13, 3:55 AM CST, 6 minutes earlier.
Area forecast discussion, Dec 13, 3:55 AM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
355 AM CST SAT DEC 13 2008
.SHORT TERM (TODAY THROUGH SUNDAY)...WATER VAPOR IMAGERY SHOWING
SHORTWAVE TROUGH OVER SOUTHERN ARIZONA BEGINNING TO MOVE MORE TO THE
EAST NOW...WITH NEXT STRONGER SYSTEM OVER THE PACIFIC NORTHWEST
DIGGING SOUTH. BOTH OF THESE SYSTEMS WILL HAVE THE MAIN ENERGY NORTH
OF THE FORECAST AREA...AND WHAT SOUTH TEXAS WILL GENERALLY GET FROM
IT IS WIND. WILL ISSUE A WIND ADVISORY FOR THE SOUTHERN COASTAL
COUNTIES FOR TODAY (MAINLY AFTERNOON) AS WELL AS THE VICTORIA AREA.
THE NORTHEASTERN COASTAL COUNTIES MAY BE TOO STABLE TO PROPERLY MIX
THE STRONGER WINDS DOWN (AND MODELS ARE SHOWING MUCH LESS WIND
HERE)...SO WILL NOT GO WITH AN ADVISORY NORTHERN COASTAL AREAS.
WINDS SHOULD GRADUALLY DIMINISH AFTER SUNSET...BUT STILL REMAIN UP
FOR NIGHTTIME STANDARDS. EXPECT WINDS TO BE JUST A TAD LOWER ON
SUNDAY AS AFTERNOON PRESSURE FALLS ARE NOT AS STRONG (DUE TO FRONT
ENTERING THE PANHANDLE)...BUT COULD STILL BE NEAR THE ADVISORY RANGE
FOR THE SOUTHERN COASTAL COUNTIES. MUCH MORE CLOUDS TODAY
(ESPECIALLY OVER THE NORTHEAST) BUT STILL PARTLY CLOUDY WEST. MOST
CLOUDY CONDITIONS WILL DEVELOP OVER THE AREA BY MIDNIGHT...THEN SOME
CLEARING OF CLOUDS OUT WEST DURING THE AFTERNOON ON SUNDAY AS 850 MB
WINDS HAVE WESTERLY COMPONENT. CONTINUE WITH WARM-UP...WITH
TEMPERATURES SEVERAL DEGREES WARMER TODAY THAN FRIDAY...AND MORE
THAN 10 DEGREES WARMER THAN LOWS WERE THIS PERIOD FOR SUNDAY
MORNING. A FEW DEGREES WARMER ON SUNDAY THAN FORECAST FOR TODAY...AS
BOUNDARY LAYER CONTINUES TO WARM.
&&
.MARINE...SCA CONDITIONS ALL LOCATIONS TODAY...AND TONIGHT FOR THE
GULFMEX. WINDS OVER THE NEARSHORE (ESPECIALLY NORTHERN) MAY DECREASE
BELOW SCA CRITERION FOR A TIME...BUT SEAS SHOULD BE UP BY THEN TO
WARRANT A CONTINUANCE OF SCA CONDITIONS. NEAR SCA FOR THE BAYS ON
SUNDAY.
&&
.LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...AREAS OF FOG POSSIBLE
LATE SUNDAY NIGHT AND MONDAY MORNING ACROSS THE REGION. ONCE FOG
BURNS OFF...A WARM MONDAY (WITH TEMPS WELL ABOVE NORMAL) IS EXPECTED
AHEAD OF A SHALLOW POLAR COLD FRONT.
THE COLD FRONT WILL SAG INTO THE NORTHERN CWA MONDAY EVENING AND
WILL LIKELY MOVE INTO AND POSSIBLY ALL THE WAY THROUGH THE SOUTHERN
CWA OVERNIGHT AND INTO TUESDAY MORNING. WHILE THE MAIN PUSH WILL
REMAIN WELL NORTHEAST OF THE REGION...THE AIRMASS DOES HAVE POLAR
CHARACTERISTICS AND IS SHALLOW...WHICH TRADITIONALLY IS NOT HANDLED
WELL BY GLOBAL GFS AND ECMWF MODELS. FOLLOWED CLOSER TO A BLEND OF
THE NAM12 AND DGEX SOLUTIONS MONDAY NIGHT AND TUESDAY WITH RESPECT
TO WINDS AND TEMPS. FORECASTED TEMPS ON TUESDAY ARE ROUGHLY TWO
CATEGORIES LOWER THAN THE TOO WARM GFS MOS. CLOUDS AND SLIGHT CHANCE
FOR LIGHT RAIN WILL DEVELOP BEHIND THE FRONT MONDAY NIGHT THROUGH
TUESDAY NIGHT.
THE FRONT WILL STALL OFFSHORE TUESDAY NIGHT AND THEN COME BACK AS A
WARM FRONT TUESDAY NIGHT THROUGH WEDNESDAY MORNING. BLENDED FORECAST
BACK TOWARDS THE GFS/ECMWF WEDNESDAY AND WEDNESDAY NIGHT.
00Z GFS AND ECMWF DISAGREE FORECAST BEYOND THURSDAY. ECMWF IS
STRONGER WITH UPPER LEVEL SYSTEM SHEARING NORTHEAST OUT OF THE
SOUTHWEST U.S...AND CORRESPONDINGLY SHOWS A MORE PACIFIC TYPE
FRONTAL SYSTEM COMING THROUGH THE AREA ON FRIDAY. CANADIAN IS
SIMILAR TO THE ECMWF...BUT GFS DOES NOT SHOW THIS. DID SHOW A WEAKER
COLD FRONT COMING THROUGH THE AREA ON FRIDAY...SIMILAR TO THE HPC
PROGS. KEPT FORECAST ON DAY 7 DRY FOR THE TIME BEING GIVEN
UNCERTAINTY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 75 65 81 64 83 / 10 10 10 10 10
VICTORIA 74 63 80 62 77 / 10 10 10 10 10
LAREDO 79 59 86 61 85 / 0 0 0 10 10
ALICE 77 62 86 62 84 / 0 0 10 10 10
ROCKPORT 73 66 77 66 78 / 10 10 10 10 10
COTULLA 76 57 84 59 81 / 0 0 10 10 10
KINGSVILLE 76 63 83 64 84 / 10 10 10 10 10
NAVY CORPUS 73 67 78 67 79 / 10 10 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON
FOR THE FOLLOWING ZONES: BEE...GOLIAD...KLEBERG...NUECES...
SAN PATRICIO...VICTORIA.
GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST SUNDAY NIGHT FOR THE
FOLLOWING ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS
OUT 20 NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO
60 NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO
60 NM.
SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS
AFTERNOON FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
BAFFIN BAY TO PORT ARANSAS...BAYS AND WATERWAYS FROM PORT
ARANSAS TO PORT OCONNOR.
&&
GW/86...SHORT TERM
JR/76...LONG TERMHazardous weather outlook, Dec 12, 4:25 AM CST, 23 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 425 AM CST FRI DEC 12 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-131030- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 425 AM CST FRI DEC 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP OVER THE NEARSHORE AND OFFSHORE WATERS AFTER MIDNIGHT TONIGHT. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED OVER THE WEEKEND ACROSS THE COASTAL WATERS. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 11:53 PM CST | Small Craft Advisory | CRP | 3 days | |
| Dec 13, 3:53 AM CST | Small Craft Advisory | CRP | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.